MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10012144
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer¿s complaint of tubing leak was confirmed.During visual inspection it was noted that the distal smartsite p/n 12274436 near the male luer had damage to the piston p/n 10026585.Further evaluation under microscope, noted that the rubber piston p/n 10026585 had two puncture holes.No other anomalies were observed on any of the other two smartsite components.Functional and pressure testing identified leaking at the distal smartsite port near the male luer.The root cause of the leak was a damaged smartsite piston.The cause of the damage to the smartsite piston was a puncture from a needle or similar sharp object that resulted in permanent holes in the piston material.
 
Event or Problem Description
The dialysis nurse noted that the tubing was leaking out of the port closest to the patient connection.The patient's 100ml calcium gluconate infusion was dripping out instead of infusion for 1 hour and blood from the patient's catheter was back flowing out of the same port.The patient became hypokalemic, symptomatic, and had a small amount of blood loss.Although requested, there were no further details or information provided and no report of lasting harm.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8782423
Report Number9616066-2019-01847
Device Sequence Number1937564
Product Code FPA
UDI-Device Identifier07613203021159
UDI-Public7613203021159
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model Number10012144
Device Catalogue Number10012144
Device Lot Number18076961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR